MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Codes Vibration (1674); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found that visually, the pouch was open from 3 of 4 sides when returned.There was no damage noted to the tubing set, clamps, clip nor stylette.However, the outer tube was slightly bent near the distal end of the outer hub.The distal end of the inner hub was damaged and had indentions.The proximal end of the inner shaft was also damaged when returned.Functionally, the inner assembly spun by hand with sense of binding.The device was loaded into a handpiece, and while rotating in oscillating mode up to 7,500 rpm, the excessive wobbling and unusual noise were observed.For further analysis, the inner assembly was pulled out of the outer assembly, and it was noticed that the inner shaft was bent near the distal end of the inner hub.There were also striations noted at the distal end/tip of the inner shaft, and on the shaft near the distal end of the inner hub.Additionally, the inner cutter tip outside diameter shall measure.1330+.000/-.0010 inches and measured.1329 inches.The device failed due to defective condition upon return and the inability to spin properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during endoscopic nasal polypectomy procedure, after the blade was connected to the handpiece, stepped on the pedal and it was found that the rotational speed was low and abnormal.After inspection, it was found that there was friction between the inner and outer blades of the blade, which was not flexible and caused the rotation speed to be very slow.After replacing it with a new blade, the rotation speed was normal and the operation continued.There was no allegation with the four packs.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21442937
Report Number1045254-2025-00533
Device Sequence Number15283796
Product Code EQJ
UDI-Device Identifier00763000543846
UDI-Public00763000543846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot Number0227106780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown